I recently had a bad reaction to novacaine when I went to the Dentist. I've also recently developed a bad allergy to wheat and gluten. Does novacaine contain either? I am worried about some kind of allergic syndrome developing.
This happened to be once, the dentist called it an adverse reaction, but needless to say the next time I had to have novacaine I was a nervous wreck. But that was almost 30 years ago, and it has never happened again. Sorry I couldn't answer you question.
More than likely you didn't have an allergic reaction, it's so rare for that to happen. The dentist probably injected the novacaine directly into the vein instead of into the gum like they were supposed to. This happened to me 2 years ago and I seriously thought I was going to do. If it wasn't injected into your vein then you are probably just hypersensitive to it. Your allergy to wheat and gluten probably has nothing to do with the novacaine.
"Local anesthetic cartridges contain two active ingredients: the actual anesthetic (which ends in -caine, e. g. lidocaine) and epinephrine.
All standard local anaesthetics contain the preservative sodium bisulfite or metabisulfite. The preservative is necessary to keep the epinephrine fresh (epi quickly deteriorates and becomes useless otherwise). The standard local anesthetic cartridges (called lidocaine in the U.S. and lignocaine in the U.K.) have epi added".
Epinephrine is just synthetic adrenaline. You can't be allergic to something you have in your body but you can be sensitive to it.
This happened to my daughter when she got a cavity filled a few years ago. Our family dentist just switched her to something else. I can't remember what it's called, but she hasn't had any reactions since.
We DO NOT have SYNTHETIC Epinephrine in our bodies. Any drug that is synthetic has been made this way by man in a lab & it is recognized as poison/unnatural to our bodies...hence this is why it causes reactions in some. The last time I was given it I thought I would die.
We DO NOT have SYNTHETIC Epinephrine in our bodies. Any drug that is synthetic has been made this way by man in a lab & it is recognized as poison/unnatural to our bodies so it can have a possibility of affecting someone allergically. The last time I was given it I thought I would die.
I have repeatedly heard the statement you gave claiming that one cannot possibly be allergic to Epinephrine sense our body's naturally produce this hormone. I've heard it from doctors, nurses and lay-people meaning well. You probably heard or read that piece of info from somewhere else yourself, and your brain most likely thought that made perfect sense.... and it does. The problem with that statement however, is that it omits an important factor from the actual equation.
Biological Epinephrine is obviously not removed from a live human being during some rush of Adrenalin moment they were having, so that the medical community can store it, then use it on someone else later that needs it. No. The hormone must be synthetically created in a lab for medical usage. Any person, therefore, could logically be allergic to any of the man-made ingredients used or to something in the process used to make the synthetic hormone. This is not a far-fetched possibility.
I personally, on more than one occasion, have had adverse reactions to Epi from a dental 'Caine injection. My body's response was similar to that of when I experience Anaphylaxis (I have numerous food allergies); my heart beat fluctuates, then becomes slow until I blackout. Not panicked or freaked out so I pass out kind of thing, but I'm actually very calm... too calm actually. And it's as if I just can't stay awake, except I'm not sleepy. My body instead feels like it's just going to stop (I guess it might be like dying). About this time, I will suddenly start vomiting just before going dark as well. This allergic response to Epi containing Caines is a problem that I only have with synthetic epinephrine, not my own biologically produced form of it.
- I hope this helps clear up the misunderstandings out there surrounding medical Epi.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.